Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Beta blocker taper


[Ac...]

Recommended Posts

Looking for experiences tapering a beta blocker. Specifically those who had trouble getting off. I’m down to such a small dose (1.25) but when I try to go a day or two without it i feel the adrenalin pumping and my heart gets out of control worse then before. I would stay on it but It makes me nauseous and brings back the dizziness and breathing problems. I guess I’ll have to just bite the bullet one way or another. I just wish I could taper down even lower but seems impossible at that small dose.

 

Suggestions. Do I micro liquid taper LOL?

 

 

Link to comment
Share on other sites

Yes, Spazzie, it is a beta blocker and has a black box warning: This is the most serious warning from the Food and Drug Administration (FDA). A black box warning alerts doctors and patients about drug effects that may be dangerous. Don't stop taking metoprolol suddenly. If you do, you may experience worse chest pain, a jump in blood pressure, or even have a heart attack. Jun 28, 2018

 

I was told by a number of pharmacists and my doctor that I could switch over to Labetalol from Metoprolol with no problem, but that wasn't true at all. Metoprolol is much stronger than Labetalol, and I had to up my dose of Labetalol unfortunately. I was taking 200 mg. of Metoprolol and upped my Labetalol dosage to 1,000 mg. Labetalol. I regretted this because switching over was very difficult on my bp.

Link to comment
Share on other sites

[a1...]

Looking for experiences tapering a beta blocker. Specifically those who had trouble getting off. I’m down to such a small dose (1.25) but when I try to go a day or two without it i feel the adrenalin pumping and my heart gets out of control worse then before. I would stay on it but It makes me nauseous and brings back the dizziness and breathing problems. I guess I’ll have to just bite the bullet one way or another. I just wish I could taper down even lower but seems impossible at that small dose.

 

Suggestions. Do I micro liquid taper LOL?

 

I would do a micro on any blood pressure pill. I did a micro taper off losartan.  You can weight the pill wt a jewelers scale and fo it that way or check and see what you can dilute it with in liquid. I used water with losartan.

Link to comment
Share on other sites

I tapered Bystolic, a unique beta blocker given how it works. I could not tolerate metoprolol. I tried getting off the Bystolic earlier this summer but due to other complications I had to pause the taper. Knowing that BBs can be very hard to get off of I had it compounded so I could make small cuts. I’d suggest you look into having your BB compounded so you can make 25%-10% cuts over a course of a couple months. Taking a pill every other day then every two days like some recommendations I don’t think will work very well. To big of a jolt to your system.  That’s my 2 cents.

Pokey

Link to comment
Share on other sites

×
×
  • Create New...